Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 117, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 19, 2007, 5:18 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2007, 5:18 PM CDT (22:18 UTC)
- Expired
- May 19, 2007, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 192220 FFWMAF TXC243-200115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 518 PM CDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 815 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER CENTRAL JEFF DAVIS COUNTY...NORTH OF TEXAS 166 FROM VALENTINE TO FORT DAVIS. THESE STORMS ARE MOVING EAST AT 10 MPH...BUT ADDITIONAL REDEVELOPMENT OVER WESTERN JEFF DAVIS COUNTY IS RESULTING IN HEAVY RAINS OVER CENTRAL JEFF DAVIS COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDONALD OBSERVATORY....LOW WATER CROSSINGS ALONG TEXAS 166 FROM THE INTERSECTION WITH FM 505 NORTH TO THE INTERSECTION WITH TEXAS 118 NORTHWEST OF FORT DAVIS. EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS... LOW WATER CROSSINGS...AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3079 10455 3098 10398 3043 10401 3055 10454 $$ 70
3 follow-up statements
000 WGUS74 KMAF 192356 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 655 PM CDT SAT MAY 19 2007 TXC243-200115- JEFF DAVIS- 655 PM CDT SAT MAY 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL JEFF DAVIS COUNTY... AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDONALD OBSERVATORY AND TEXAS HIGHWAY 166. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3079 10455 3098 10398 3043 10401 3055 10454 $$
000 WGUS74 KMAF 200008 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 705 PM CDT SAT MAY 19 2007 TXC243-200115- JEFF DAVIS- 705 PM CDT SAT MAY 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL JEFF DAVIS COUNTY... AT 700 PM CDT...THE THREAT OF HEAVY RAINFALL HAS ENDED OVER CENTRAL JEFF DAVIS COUNTY. LIGHT RAIN WITH A FEW EMBEDDED THUNDERSTORMS CONTINUES OVER THE DAVIS MOUNTAINS...HOWEVER...WITH AN ADDITIONAL QUARTER TO HALF INCH OF RAIN POSSIBLE. RUNOFF FROM HEAVY RAINS EARLIER THIS AFTERNOON WILL CONTINUE TO POSE A THREAT OF FLASH FLOODING THROUGH 815 PM...HOWEVER...ESPECIALLY IN AND NEAR ARROYOS...CREEKS...LOW WATER CROSSINGS...AND OTHER LOW LYING OR POORLY DRAINED AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3079 10455 3098 10398 3043 10401 3055 10454 $$ 70
000 WGUS74 KMAF 200119 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 818 PM CDT SAT MAY 19 2007 TXC243-200128- JEFF DAVIS- 818 PM CDT SAT MAY 19 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL JEFF DAVIS COUNTY... RAINFALL HAS ENDED OVER CENTRAL JEFF DAVIS COUNTY...AND ADDITIONAL RAINFALL IS NOT EXPECTED THIS EVENING. THEREFORE THE FLASH FLOOD WARNING FOR JEFF DAVIS COUNTY HAS BEEN ALLOWED TO EXPIRE. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3079 10455 3098 10398 3043 10401 3055 10454 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:37 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 19, 2:37 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SAT MAY 19 2007 .SHORT TERM... A MID/UPPER LEVEL SHORTWAVE TROUGH WILL PROGRESS EASTWARD ACROSS THE DESERT SOUTHWEST TOWARDS WEST TEXAS TONIGHT INTO SUNDAY. HEIGHT FALLS AHEAD OF THIS TROUGH HAS ALREADY RESULTED IN A FEW SHOWERS/THUNDERSTORMS DEVELOPING ACROSS CULBERSON/REEVES COUNTIES EARLIER THIS AFTERNOON. AS LARGE SCALE ASCENT AND DESTABILIZATION CONTINUES AHEAD OF THIS TROUGH...EXPECT SCATTERED THUNDERSTORMS TO PERSIST INTO THE LATE EVENING HOURS. THE BULK OF THIS CONVECTIVE ACTIVITY IS EXPECTED TO ORIGINATE ACROSS THE WESTERN MOUNTAIN AREAS...WHERE LARGE SCALE ASCENT WILL BECOME LOCALLY ENHANCED BY LOW LEVEL UPSLOPE FLOW/ISENTROPIC UPGLIDE AND OROGRAPHICAL LIFTING. A FEW STORMS MAY THEN PROPAGATE EASTWARD ACROSS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS BEFORE DISSIPATION DUE TO LOSS OF HEATING/INSTABILITY BY MIDNIGHT. WILL THEREFORE CONFINE THE HIGHER POPS OVERNIGHT (20-40 PERCENT RANGE) TO OUR WESTERN AREAS...WEST OF A HOBBS TO FORT STOCKTON TO SANDERSON LINE. DECENT SURFACE DEWPOINTS /55-60F/ AND ABOVE NORMAL PRECIPITABLE WATER VALUES SUGGEST A FEW LOCALES WEST OF THE PECOS MAY RECEIVE BRIEF HEAVY RAINS WITH PASSING THUNDERSTORMS THIS EVENING...WITH LOCALIZED RAINFALL AMOUNTS UP TO A QUARTER OR HALF INCH POSSIBLE. TEMPERATURES WILL REMAIN SEASONAL OVERNIGHT WITH LOWS AROUND 60F MOST AREAS...WITH AREAS OF LOW CLOUDS AND PATCHY FOG LIKELY REDEVELOPING ACROSS THE EASTERN HALF OF THE PERMIAN BASIN SHORTLY AFTER MIDNIGHT. .LONG TERM... OPPORTUNITIES FOR CONVECTION WILL BE PRESENT MANY DAYS THROUGH THE EXTENDED FORECAST AS UNSETTLED PATTERN APPEARS TO REMAIN IN PLACE. A COUPLE OF DISTURBANCES MOVING THROUGH THE UPPER RIDGE ON SUNDAY WILL ACT ON AN INCREASINGLY WARMER AND MORE UNSTABLE AIR MASS TO GENERATE WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON MONDAY A SOUTHERN STREAM SYSTEM WILL APPROACH A CONTINUED MOIST AND UNSTABLE AIR MASS FOR THE CONTINUED THREAT OF WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BE STRONG ESPECIALLY MONDAY GIVEN INCREASING SHEAR AND CAPE VALUES. BY NEXT TUESDAY AND WEDNESDAY A LARGE WESTERN SYSTEM WILL PASS NORTH OF THE FORECAST AREA WITH A DRYLINE IN PLACE. MUCH OF THE DYNAMICS APPEAR TO PASS NORTH. LIKE THE FURTHER WEST POSITION OF THE DRYLINE ON THE ETA WITH MOIST GROUND AND MODEL TENDENCY TO PUSH IT TOO FAR EAST. CAP MAY HOLD EAST OF THE DRYLINE WITH UPPER SYSTEM SO FAR NORTH BUT COULD BREAK NEAR THE HIGHER TERRAIN ESPECIALLY TUESDAY IN HEATING AND STEEP LAPSE RATES WITH MAIN PUSH FROM THE HIGHER TERRAIN. MORE UNSETTLED WEATHER APPEARS IN THE OFFING NEXT THURSDAY AND FRIDAY WITH SOUTHERN STREAM TROUGH INFLUENCE IN TANDEM WITH A COUPLE OF COLD FRONTS. LOWERED TEMPERATURES CONSIDERABLY THURSDAY AND BEYOND TOWARDS MEXMOS GUIDANCE AS THE TRAIN OF COLD FRONTS AND COOL AIR WILL PROBABLY CONTINUE TO CHARGE THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 78 62 80 / 10 20 30 20 CARLSBAD NM 58 82 59 88 / 30 30 30 20 DRYDEN TX 61 77 63 85 / 10 20 20 20 FORT STOCKTON TX 60 80 63 84 / 10 20 30 30 GUADALUPE PASS TX 56 76 59 82 / 40 30 20 20 HOBBS NM 59 78 59 82 / 20 20 30 30 MARFA TX 52 78 54 83 / 30 20 20 30 MIDLAND INTL AIRPORT TX 58 77 61 82 / 10 20 30 20 ODESSA TX 61 77 62 82 / 10 30 30 30 WINK TX 64 85 63 90 / 10 30 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/12
Hazardous weather outlook, May 19, 1:21 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT SAT MAY 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 121 PM CDT SAT MAY 19 2007 /1221 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WEST OF A TATUM NEW MEXICO...WINK TEXAS...FORT STOCKTON TEXAS...SANDERSON TEXAS LINE. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY AND MONDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS TO 50 MPH. SUNDAY AFTERNOON...SOME OF THESE STORMS MAY BE STRONG IN THE GUADALUPE AND DAVIS MOUNTAINS. MONDAY AFTERNOON...THERE WILL BE A GREATER CHANCE OF STRONG STORMS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 19, 3:30 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SAT MAY 19 2007 TXZ074-192130- DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT SAT MAY 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF FORT DAVIS AT 330 PM CDT...MOVING EAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 28 min |
| May 19, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 60 min |
| May 19, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 41 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.